Sep 10, 2006
Currently I am on a regimen of Kaletra, Sustiva and Combivir--and have to pay 30% of all costs --I have been basically undetectable for the last several years and my Tcells stand at about 34%--I have asked my doctor several times about changing my drug regimen in order to help with costs but she absolutely refuses to do so and tells me that she does not want to change until the need arises like a drug resistance develops-- is there any advice??
Response from Dr. Young
Thanks for your post.
The issue of the costs of HIV medications can really be difficult-- whether one's in the developing world or (as it would seem in your case) here in the US.
You haven't given us enough information here to give good guidance about your potential options, but it sounds like this might be your first drug regimen.
If so, there should be a number of ways to reduce the costs- perhaps by eliminating either the lopinavir/ritonavir (Kaletra) or the efavirenz (Sustiva). One of the parts of Combivir, AZT is now generic; there may be some strategies for using the generic form to decrease your out-of-pocket costs.
Write us back with information regarding whether this is your first- or "salvage" drug regimen and whether you've had any previous evidence of drug resistance. That information is critical before deciding on how and what to switch or simplify therapy to.
Best of luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chances Of Getting AIDS From Blowjob From A Prostitute
- Dark Bumps After Anal Sex With Condom Does It Mean I Have HIV
- Dry Cough After Kissing Cut On Lip Worried I Have HIV
- Purple Spots After Genital Rubbing Worried I Have HIV
- Vaginal Discharge After Getting Fingered Worried I Have HIV
- White Spots After Touching Open Wound Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.